5
$\begingroup$

I am looking to a formula for the conformal map from the unit disc in the interior of an ellipse centered in $0$ and with semiaxes $a,b>0$. I know that depends on elliptic function, but I didn't find any references.

Thanks in advance for any formula or reference.

$\endgroup$
3
$\begingroup$

The paper Conformal mapping for the efficient MFS solution of Dirichlet boundary value problems by Andreas Karageorghis and Yiorgos-Sokratis Smyrlis (Computing, May 2008, Volume 83, Issue 1, pp 1-24) seems to provide the formula you desire (section 2.2), as well as more references apropos of its derivation.

Supplementary references

The paper On conformal representations of the interior of an ellipse by Kanas & Sugawa seems to meander around your question. In the first section they remark that Schwarz found such a map back in the day, but so far I have been unable to locate it a source for it. Section 3 discusses an ODE which one of your desired functions satisfies.

The paper Ellipses, near ellipses, and harmonic Möbius transformations by Martin Chuaqui, Peter Duren and Brad Osgood (Proc. Amer. Math. Soc. 133 (2005), 2705-2710) deals with mapping the boundaries of the domains you're considering. While it is not immediately useful, it may be of interest. At the end, the authors remark that a conformal map of the form you desire will ''not be able to map concentric circles to concentric ellipses''.

$\endgroup$
  • $\begingroup$ It looks the reference I was looking for. Thanks! $\endgroup$ – Alan Oct 5 '12 at 21:12
  • $\begingroup$ Actually, I found a better one! It's in the new edit. $\endgroup$ – sourisse Oct 5 '12 at 21:23

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.